MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID POLYAXIAL LOCKING SCREW - L34; SHOULDER POLYAXIAL SCREW

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID POLYAXIAL LOCKING SCREW - L34; SHOULDER POLYAXIAL SCREW
Catalog Number 04.01.0162
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 18 june 2019: lot 174285: (b)(4) items manufactured and released on 12 october 2017.Expiration date: 2022-10-08.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medacta medical director: fracture of a glenoid fixation screw during rsa surgery.The screw was exchanged and no parts apparently remained in the body out of their place.No clinical consequence is to be expected.We cannot determine if the fracture was caused by an anomaly.
 
Event or Problem Description
The surgeon, at the time of screw fixation, found that the small glenoid polyaxial screw head broke.The surgeon commented that the screw was in axes and the correct instrument was used during surgery so he left the screw in place.The head of the screw was lost during surgery, x-rays post op do not show any screw head in the area.No delay reported during surgery.

Brand Name
REVERSE SHOULDER SYSTEM GLENOID POLYAXIAL LOCKING SCREW - L34
Common Device Name
SHOULDER POLYAXIAL SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8721537
Report Number3005180920-2019-00491
Device Sequence Number2065543
Product Code PHX
UDI-Device Identifier07630040706490
UDI-Public07630040706490
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2022
Device Catalogue Number04.01.0162
Device Lot Number174285
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2019
Initial Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient Weight70